MAUDE Adverse Event Report: ZIMMER BIOMET SPINE INC. BALL TIP PROBE - DUAL ENDED STIFF/FLEXIBLE - STANDARD

ZIMMER BIOMET SPINE INC. BALL TIP PROBE - DUAL ENDED STIFF/FLEXIBLE - STANDARD
Catalog Number 07.02117.001
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Without a product return, no product evaluation is able to be conducted.The lot number is unknown; therefore the device history records are unable to be reviewed.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.
 
Event or Problem Description
It was reported that a vitality probe fractured intra-operatively.The fractured pieces were retrieved and a different instrument was used to complete the procedure.There was a 5 minute delay, but no impact to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.
 
Additional Manufacturer Narrative
Corrections in g1 and h3.Additional information in h6: component, investigation type, findings, and conclusions.Device evaluation: the returned device matches the information in the complaint file and was examined.Visual inspection revealed that one of the tips of the probes was fractured off.Root cause: a definitive root cause cannot be determined with the information provided.This event could possibly be attributed to wear through use over time or multiple sterilization cycles.This event could also be attributed to off-axis or excessive forces applied during use.Dhr review: the dhr was reviewed.There are no indications of manufacturing issues which would have contributed to this event and the device was likely conforming when it left highridge medical¿s control.Device usage: this device is used for treatment.If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.
 
Event or Problem Description

Brand Name
BALL TIP PROBE - DUAL ENDED STIFF/FLEXIBLE - STANDARD
Common Device Name
PROBE
Manufacturer (Section D)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
na
westminster CO 80021
Manufacturer Contact
sabrina abla
10225 westmoor dr.
na
westminster, CO 80021
3035144809
MDR Report Key16439241
Report Number3012447612-2023-00054
Device Sequence Number15304012
Product Code HXB
UDI-Device Identifier00889024010550
UDI-Public(01)00889024010550(10)4441303
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
EXEMPT
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number07.02117.001
Device Lot Number4441303
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2023
Supplement Date Received by Manufacturer03/24/2023
Not provided
Initial Report FDA Received Date02/24/2023
Supplement Report FDA Received Date04/18/2023
06/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/02/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexPrefer Not To Disclose
Patient EthnicityNon Hispanic